Thunderstorm Wind, La Salle
- When
- June 5, 6:10 AM CST
- Where
- La Salle County, (Cot)cotulla Muni Ar
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.450, -99.220
A squall line raced west to east across South Texas during the morning hours of June 5th. A bow echo was observed along a portion of the squall line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A squall line raced west to east across South Texas during the morning hours of June 5th. A bow echo was observed along a portion of the squall line. The apex of the bow accelerated through La Salle county, through central portions of South Texas and into the Coastal Bend (San Patricio and Nueces Counties).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 5, 4:12 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 AM CDT TUE JUN 5 2007 .UPDATE...SEVERE WEATHER WATCH 346 HAS BEEN ISSUED SO UPDATE IS FORTHRCOMING. CONVECTIVE LINE IS INCREASING AS IT MOVES ESE TOWARD AREA. POTENTIAL FOR WIND EVENT IS THE MAIN CONCERN THOUGH INFLOW IS WEAK. STILL...PLENTY OF INSTABILITY SO WATCH HAS BEEN ISSUED. UPDATED PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 318 AM CDT TUE JUN 5 2007/ SHORT TERM (TODAY THROUGH WEDNESDAY)...FORECAST ISSUE OF THE DAY IS WHETHER MCS CURRENTLY OVER THE BEND REGION WILL MAINTAIN ITSELF OR DIE OVER NORTH OF THE AREA...AND WHETHER ANY BOUNDARIES FROM THE CONVECTION...IF THE FORMER IS TRUE...WILL IMPACT AREA LATER IN THE DAY TO PROVIDE FOCUS FOR CONVECTION. MODELS INDICATE THAT UPPER LEVEL SYNOPTIC SCALE FORCING WILL NOT BE CONDUCIVE FOR MAINTENANCE OF CONVERSION...SINCE TROUGH EXITS THE AREA BY THE AFTERNOON (Q/G FORCING IS POSITIVE)...AND JET STREAK IS ON THE UNFAVORABLE SIDE. THUS...ANY FORCING WILL HAVE TO BE SURFACE-BASED AND THERE IS A LOT OF CAPE AND NOT MUCH IN CIN DURING THE AFTERNOON. HOWEVER...LOW LEVEL INFLOW WILL BE WEAK. IN SHORT...NOT CLEAR CUT SITUATION AND AT THIS TIME WILL MONITOR LATEST TRENDS BUT AT THIS TIME WILL PUT LOW CHANCE POPS OVER THE NORTHWEST AND SLIGHT CHANCE POPS OVER THE REMAINDER OF THE AREA SINCE CONFIDENCE FOR CONVECTION IS NOT STRONG DUE TO AFOREMENTIONED LACK OF UPPER SUPPORT (IF NOT SUPPRESSIVE TO IT) AND GUIDANCE IS NOT IMPRESSIVE. WILL MAKE LAST MINUTE CHANGES AS NECESSARY AND MONITOR LATEST TRENDS BEFORE ISSUING FORECAST...AS AT TIMES MODELS HAVE BEEN USELESS IN THE FIRST 12-24 HOURS AS OF LATE. EXPECT CONVECTION TO BE OVER WITH BY TONIGHT AND WITH LESS MOISTURE TO WORK WITH FOR THE NEXT 24 HOURS...DO NOT EXPECT MUCH IN PRECIP. APPEARS NEXT TWO PERIODS WILL BRING AN INCREASE IN WINDS AND TEMPERATURES...WITH NO SIGNIFICANT PRECIPITATION. FOR TONIGHT AND WEDNESDAY...GENERALLY WENT ON THE WARM SIDE OF GUIDANCE GIVEN AN INCREASE IN BOUNDARY LAYER TEMPS AND DRIER AIRMASS. FIRST PERIOD POPS LISTED BELOW SUBJECT TO CHANGE. MARINE (TODAY THROUGH WEDNESDAY)...EXPECT JUST A SLIGHT CHANCE FOR PRECIP THIS MORNING BUT THAT WILL BE BASED ON CONVECTIVE TRENDS OF MCS. WINDS WILL GRADUALLY PICK UP TONIGHT AND WEDNESDAY...BUT SHOULD BE BELOW SCA IF NOT SCEC...LATTER WILL BE BORDERLINE. AVIATION...NOT TO SOUND AS A BROKEN RECORD...BUT THUNDER IN TAFS WILL BE BASED ON RADAR TRENDS...WITH MOST MENTION OF THUNDER BETWEEN 14Z AND 20Z. EXPECT AT LEAST A CI SHIELD THIS MORNING GIVING WAY TO VFR CONDITIONS DURG THE AFTN. SHOULD HAVE NO ISSUES FOR TAFS OVNT...MAYBE SOME MVFR BR LATE OVR KVCT AND KALI. LONG TERM (THURSDAY THROUGH MONDAY)...FORECAST THU AND FRI LOOKS DRY...WARM AND BREEZY TO WINDY. THERE WILL BE PERIODS OF SCA CONDITIONS ACROSS THE MARINE ZONES WED NIGHT THRU FRI. UPR LVL RIDGE BUILDS E ACROSS THE AREA THU INTO FRI. HIGHER MOISTURE/PW ASSOC WITH A WEAK TROPICAL WAVE IN THE BAY OF CAMPECHE WILL ALSO GET PULLED NWD INTO THE ERN CWA ON FRI...WHICH COULD RESULT IN ISOLD STREAMER SHOWERS. WILL NOT MENTION IN FORECAST YET. A WEAKNESS IN THE UPR LVL RDG WILL DVLP OVERHEAD ON SUN AND MON... WHICH COULD RESULT IN SLIGHTLY BETTER CHANCES FOR ISOLD RWS. FOR NOW WILL JUST HAVE GHOST POPS IN THE GRIDS AND HAVE NO MENTION IN ZONES GIVEN THIS IS DAY 6 AND 7. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 91 75 92 80 91 / 40 10 10 0 0 VICTORIA 92 73 93 78 92 / 50 10 0 0 0 LAREDO 99 79 104 80 104 / 60 10 0 0 0 ALICE 95 73 97 78 95 / 40 10 0 0 0 ROCKPORT 91 78 91 81 90 / 40 10 10 0 0 COTULLA 95 74 100 78 99 / 60 10 0 0 0 KINGSVILLE 94 74 95 80 94 / 40 10 10 0 0 NAVY CORPUS 89 78 90 81 89 / 40 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM JR/76...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 AM CDT TUE JUN 5 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 549 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS MORNING OVER INLAND AREAS OF SOUTH TEXAS. THE MAIN CONCERN WILL BE STRONG AND DAMAGING STRAIGHT LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THESE STORMS WILL LIKELY MOVE INTO THE GULF WATERS LATE THIS MORNING OR EARLY THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE WEDNESDAY THROUGH FRIDAY...WITH PERIODS OF SMALL CRAFT ADVISORY CONDITIONS OCCURRING OVER THE BAYS AND GULF WATERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE THEMSELVES THIS MORNING. GW/JTR
The Laughlin AFB radar (KDFX), 138 km away, was scanning. The volume nearest the first event began at 12:08 UTC.
8 thunderstorm wind. Local standard time, as filed.
Large tree limbs were snapped along Highway 72. A large mesquite tree was blown over onto the highway.|
Several large two foot diameter trees were uprooted and blown over in Mathis.
Large tree limbs were snapped causing damage to several roofs in the Edro area.|
Several tall, large trees, some 3 feet in diameter, were uprooted and blown over in and around the Odem and Mathis areas.
The bow echo resulted in wind damage across portions of Corpus Christi and Port Aransas. Many tree limbs were snapped across Corpus Christi and several trees were completely uprooted. Power lines were downed by falling tree limbs in many areas, and a power pole was completely snapped in half by the winds in Flour Bluff. More than 10,000 customers lost power, including many businesses that were forced to temporarily close. A boat was also flipped off the trailer it was on at North Beach.|
A tall, large 2-3 foot diameter tree was snapped in half in Gregory Park by the thunderstorm wind gusts.|
The wind gusts was measured by Matagorda RAWS site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45360, 45859, 45864, 45867, 45870, 45877, 45873, 45884.